MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation that the flex video scope had whitish foreign material was found inside the air/water tube, air/water cylinder and jet tube.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added on field: h6.Correction on field: e1 (first and last name should remain blank/ establishment name updated).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.The legal manufacturer reviewed the customer provided the cleaning disinfection and sterilization (cds) processes where no obvious deviations from instructions for use (ifu) were identified.Based on the results of the investigation and the information provided, it could not be definitively determined what the foreign material was in the subject device (possibly simethicone).There was no damage to the area where the foreign material was detected, and reprocessing was performed according to the instructions for use (ifu).Therefore, the cause of the material remaining in the device could not be determined.The event can be detected/prevented by following the instructions for use (ifu): ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19650562
Report Number9610595-2024-13176
Device Sequence Number15099797
Product Code FDF
UDI-Device Identifier04953170237300
UDI-Public04953170237300
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown